How do I discuss my new sysmptoms with my rehumy?

Discussion in 'Fibromyalgia Main Forum' started by rosemarie, Jun 8, 2011.

  1. rosemarie

    rosemarie Member

    I have to see my rehumy every 2 months. Because I am working on reducing my narcoitics. But that was before my pain became worse.
    I have pain in muy left wrist { I shattered it over 7 yrs ago. and broke the radius as wel} When p utting lotion on my arm I get a sharp , burnig pots, electricl shocks,ect.
    I have pian on the inside of my elbows , both of them, the pain there is bad twhen ever I touch it and this apin can last a few seconds to minutes or longer.

    I once thought taht I knew all the synptoms of fibro but now I feel like some thing is not right but I don't have a clue as to what it is.

    I have made a lost of questions about what is causeing all this unusal pain I haev been dealing with.
    The major pain is all over my body , my elbows, ribs, hips , knee's, bibs, back hips thighs and much more. I don't understand why all of a sudden my body is over run with pain.
    Thanks for listening to me.
    Thanks agin.
  2. Janalynn

    Janalynn New Member

    Just tell him what you've been writing here. I don't think there's much more you can say.
  3. hopabout

    hopabout New Member

    Doctors don't have time to listen to everything wrong with us.... gosh that might take an hour or more. The quicker they can look at the situation on paper the better.

    I make a chart. 1,2,3 level of pain. if that is your concern.

    Copy some body or draw one and put those numbers where they belong. Example if the wrist is really bad.... its a 3 maybe a red 3. If the neck is bad, its a 3. but if the knees are not as bad as the wrist, make them a 2. leave the 1 off if you have to and tell him that.

    Then I make a list of my concerns. Words not sentences.

    PAIN - whole body - worst than ever ! Can't control

    ELBOW pain, horrible can't touch skin, can't pick up things... weak

    Like that.... not a long list.

    he can look at it quick, then turn to you for more detail.

    Make yourself daily lists of what you eat, what's going on in the weather and where that pain is worst ! You might attach that list also... but he may not look at it.

    Find your triggers, I promise you they are there !

  4. luigi21

    luigi21 Member

    i agree tell him what you told us. I took a diagram of where i was suffering pain. where it had started (and reason) and spread to and over what time frame. what you do to treat it, if anything helps? and any questions you wish to ask. write it all down because when sitting infront of these medical professionals, who like to project a God Like persona (lol) you can get nervous. then he'll examine you and take everything into account. Don't panic, don't leave until you clearly understand what he is telling you. Ask him to explain any medical jargon

    all the best!
  5. JewelRA

    JewelRA New Member

    My first thought was, since you have been decreasing your narcotics, you may be having withdrawal pain. It is not uncommon to hurt in new places and with a different kind of pain when you are going through withdrawal. You may be decreasing too fast. Or you may need something to help with the pain while you go through it. Are you switching to anything non-narcotic to replace your meds, such as Ultram?

    I would write everything down and share it with your rheumy, just as others have said. Hopefully, she/he will be understanding. No one should have to suffer this way.
  6. rosemarie

    rosemarie Member

    my rehumy wants me to be off narcoitcs and to just use them when I am flareing. Not all the time like now. I can't use ultram as it makes me have panic attcacks, he wants to put me on fibro meds. Dont' know what ones. I checked with my insurance about the cost's of fibro meds and most of them are in the 3 range which is $78.00 more than I can afford. I am starting to belive that I am reduceing too fast. So as soon as I can speak to my rehumy I am asking him to not go ahead with reducing my quick acting msir 30 mg to 15 mg.

    I am very nervouse aobut taking new drugs as I have had so many reactions to meds that are new to me , I get the strange weird reactions that no one has ever heard of. So I am not really thrilled about trying new meds. I feel like I am up a creek with out a paddle with reducing my meds.

    My rehumy does not like it that I am on Morhpine he never has. My formor pain doctor was the one who put me on the mscontin and MSIR. I am between a rock and a hard spot when it comes to meds. I can't go back to old doctor and this one is more concerned about getting me off all narcoitics than helping me find some thing that will ease this never ending pain.
    Thanks for listening.
  7. JewelRA

    JewelRA New Member

    I have had a lot of those scary, rare side effects from new meds as well! It is awful, and I know what you mean about being between a rock and a hard place.

    It makes me mad, really when doctors think they have to mess with what's working and take you off of something just because it is a controlled substance or whatever.

    I'm lucky my old rheumy was great about prescribing narcotics as I needed them with no problem. It's a good thing I don't need them any more though, because that doctor has retired, and I know newer, younger doctors really don't like the narcotics at all. The thing they all seem to be in denial about, though, is just how addictive and problem-laden some of these new, non-narcotic meds are as well! Okay, don't get me on that soap box, LOL!

    I hope you have a good visit (if you haven't gone already) and get some good answers and relief.
  8. rosemarie

    rosemarie Member

    Things have happened since I last saw my rehumy, I have some broken teeth and need to have at least two surgically removed, there for causeing me more pain than I can cope with if doctor reduce's my quick acting MSIR 30 mgs to 15 mgs. So when he gets back on Monday I am calling him and telling him that I need to delay the reduction of the msir. I will also tell him that the dental work may take time so untill further notice it would be best to not reduce any more of the mscontin and msir. I dont' know if I could take a perocet to supplement the reduction of the msir . I don't think he will be happy about this but I can't go thru two extractions with out good pain control and right now I don't have that even with the meds I am on. So I have several questions to ask him and it will have to be over the phone after hours as I dont' have the money for the $35.00 co-pay to see him. I will next see him in two months. Wish me luck, that he will understand and not be a pain about my changing my mind. I am nervous about this. But I have to ask.